Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 267, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 10, 2011, 3:26 PM CDT for Bibb County, Chilton County, Perry County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 10, 2011, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Chilton County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WUUS54 KBMX 102026 SVRBMX ALC007-021-105-102100- /O.NEW.KBMX.SV.W.0267.110610T2026Z-110610T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BIBB COUNTY IN ALABAMA... WEST CENTRAL CHILTON COUNTY IN ALABAMA... NORTHEASTERN PERRY COUNTY IN ALABAMA... * UNTIL 400 PM CDT * AT 325 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWLEY...OR 13 MILES SOUTHEAST OF BRENT...AND MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HARRISBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3271 8724 3292 8724 3289 8691 3274 8689 TIME...MOT...LOC 2026Z 087DEG 8KT 3282 8700 $$ 27
1 follow-up statement
697
WWUS54 KBMX 102053
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT FRI JUN 10 2011
ALC021-102103-
/O.CAN.KBMX.SV.W.0267.000000T0000Z-110610T2100Z/
CHILTON AL-
353 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHILTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3292 8723 3288 8702 3274 8702 3271 8724
3291 8724
TIME...MOT...LOC 2053Z 087DEG 8KT 3282 8707
$$
ALC007-105-102100-
/O.CON.KBMX.SV.W.0267.000000T0000Z-110610T2100Z/
BIBB AL-PERRY AL-
353 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PERRY AND SOUTH CENTRAL BIBB COUNTIES UNTIL 400 PM CDT...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF TALLADEGA NATIONAL FOREST...OR 10 MILES SOUTHEAST OF
BRENT...MOVING WEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3292 8723 3288 8702 3274 8702 3271 8724
3291 8724
TIME...MOT...LOC 2053Z 087DEG 8KT 3282 8707
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 10, 3:15 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT FRI JUN 10 2011 .DISCUSSION... NOW THAT THE UPPER LEVEL RIDGE HAS WEAKENED SIGNIFICANTLY AND LOW LEVEL MOISTURE CONTINUES TO INCREASE...EXPECT BETTER RAIN COVERAGE ACROSS CENTRAL ALABAMA. COVERAGE WILL BE ISOLATED TO SCATTERED THROUGH THE WEEKEND AND POSSIBLY THROUGH EARLY NEXT WEEK. THE HIGHER AMOUNT OF MOISTURE WILL ALSO INCREASE THE THREAT OF MICROBURST PRODUCING STORMS. FREEZING LEVELS ARE STILL RUNNING LOW...SO LARGE HAIL COULD ALSO BE POSSIBLE. NOT SEEING ANY CHANGE IN THIS PATTERN UNTIL EARLY NEXT WEEK. MODELS CONTINUE TO SUGGEST THAT THE UPPER RIDGE WILL CONTINUE TO SLIDE MORE TO THE WEST. THIS WILL SET UP A NORTHWESTERLY FLOW ALOFT WHICH WILL PUT US AT RISK FOR MESOSCALE CONVECTIVE SYSTEMS...OTHERWISE KNOWN AS MCS. NAM IS ALREADY SUGGESTING THAT WE COULD SEE SOMETHING ON MONDAY WHERE AS THE GFS SHOWS ACTIVITY AS EARLY AS SUNDAY. EITHER WAY...GLOBAL MODELS CONTINUE TO SUGGEST AN ACTIVE PATTERN FOR MOST OF NEXT WEEK. HARD TO PIN-POINT WHEN THESE SYSTEMS COULD MOVE THROUGH. SO FOR NOW...DID NOT ATTEMPT TO DO ANYTHING SPECIAL WITH POPS JUST YET. TEMPERATURE WISE...THE INCREASE IN MOISTURE WILL ACTUALLY HELP KEEP TEMPERATURES DOWN SOME. WE SHOULD SEE CUMULUS CLOUDS JUST ABOUT EVERY DAY. NEVER THE LESS...HEAT INDEX VALUES WILL REMAIN HIGH DUE TO THE INCREASE IN MOISTURE. 10/ARM && .AVIATION...18Z TAF DISCUSSION. WITH CUMULUS FIELD ONLY JUST NOW POPPING AROUND CENTRAL ALABAMA... HAVE DECIDED TO PUSH BACK THE VCTS AT ALL SITES TO THE 20-22Z TIME FRAME. THERE IS A GOOD CHANCE THAT WE WILL SEE AT LEAST A SCATTERED AMOUNT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...AS WE CONTINUE TO SEE THE SAME TYPE OF FEATURE ON VISIBLE SATELLITE THAT WAS RESPONSIBLE FOR YESTERDAYS CONVECTIVE ACTIVITY ACROSS GEORGIA AND EASTERN ALABAMA. FLIGHT CATEGORIES SHOULD REMAIN VFR...UNLESS NEAR ONE OF THESE STORMS THIS AFTERNOON...WHERE VIS COULD DROP FOR A SHORT PERIOD OF TIME. THERE COULD ALSO BE VERY GUSTY WINDS WITH ANY OF THESE STORMS THAT DO DEVELOP...SO THEY WILL NEED TO BE MONITORED. TAFS WILL BE AMENDED ACCORDINGLY THE AFTERNOON. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 67 90 65 / 20 40 20 30 20 ANNISTON 69 94 67 95 67 / 30 40 20 30 20 BIRMINGHAM 73 95 71 96 71 / 20 40 20 30 20 TUSCALOOSA 69 96 70 97 69 / 20 30 20 30 20 CALERA 70 95 69 93 69 / 30 40 20 30 20 AUBURN 70 92 70 93 72 / 30 30 20 30 20 MONTGOMERY 71 94 68 94 70 / 30 30 20 30 20 TROY 69 95 67 94 65 / 30 30 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 2:08 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT FRI JUN 10 2011 ALZ011>015-017>050-111908- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 208 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jun 10, 2:05 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 205 PM CDT FRI JUN 10 2011 ALZ040-041-101930- AUTAUGA AL-DALLAS AL- 205 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUTAUGA AND EASTERN DALLAS COUNTIES UNTIL 230 PM CDT... AT 202 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BURNSVILLE...OR 7 MILES SOUTHEAST OF VALLEY GRANDE...MOVING SOUTHWEST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... VALLEY GRANDE... BARRETT CREEK... SELMA DRAG STRIP... SUMMERFIELD... && LAT...LON 3230 8696 3254 8708 3258 8684 3242 8675 TIME...MOT...LOC 1905Z 062DEG 5KT 3246 8689 27
Local storm report, Jun 10, 2:41 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 NE VALLEY GRANDE 32.56N 86.95W
06/10/2011 E1.00 INCH DALLAS AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON COUNTY ROAD 84 JUST OFF OF
COUNTY ROAD 63 BETWEEN VALLEY GRANDE AND PLANTERSVILLE.
&&
JTALLEYSpecial weather statement, Jun 10, 2:42 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 PM CDT FRI JUN 10 2011 ALZ024-025-102015- JEFFERSON AL-SHELBY AL- 242 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHERN JEFFERSON COUNTIES UNTIL 315 PM CDT... AT 239 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR OAK MOUNTAIN STATE PARK...OR NEAR CHELSEA...MOVING NORTHWEST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PELHAM... HOOVER... VESTAVIA HILLS... MOUNTAIN BROOK... HIGHLAND LAKES... && LAT...LON 3339 8691 3353 8670 3332 8654 3321 8671 TIME...MOT...LOC 1942Z 142DEG 5KT 3334 8669 27
Local storm report, Jun 10, 3:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 2 NNE CHELSEA 33.35N 86.63W
06/10/2011 E1.75 INCH SHELBY AL PUBLIC
GOLFBALL SIZED HAIL REPORTED COVERING THE GROUND ON
CHESER PARK DRIVE OFF OF HIGHWAY 280.
&&
JTALLEYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:05 PM CDT | Special Weather Statement | BMX | Randolph | 40 min |
| Jun 9, 7:21 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Jun 9, 7:41 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jun 9, 8:23 PM CDT | Special Weather Statement | BMX | Clay | 52 min |
| Jun 9, 9:02 PM CDT | Special Weather Statement | BMX | Pike | 43 min |
| Jun 9, 9:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Jun 10, 2:05 PM CDT | Special Weather Statement | BMX | Dallas | 25 min |
| Jun 10, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 46 min |
| Jun 10, 2:42 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Jun 10, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 29 min |
| Jun 10, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 41 min |
| Jun 10, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 48 min |
| Jun 10, 3:50 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Jun 10, 3:56 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 31 min |
| Jun 10, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 41 min |
| Jun 10, 4:24 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 20 min |
| Jun 10, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 45 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 37 min |
| Jun 10, 5:06 PM CDT | Special Weather Statement | BMX | Walker | 39 min |
| Jun 10, 5:32 PM CDT | Special Weather Statement | BMX | Hale | 43 min |
| Jun 10, 5:37 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Jun 10, 6:01 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 44 min |
| Jun 10, 6:07 PM CDT | Special Weather Statement | BMX | Fayette | 38 min |
| Jun 10, 6:36 PM CDT | Special Weather Statement | BMX | Sumter | 39 min |
| Jun 10, 6:40 PM CDT | Special Weather Statement | BMX | Shelby | 50 min |
| Jun 10, 6:55 PM CDT | Special Weather Statement | BMX | St. Clair | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.